Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 30, 2017, 1:30 PM MDT for Chaffee County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 1:30 PM MDT (19:30 UTC)
- Expired
- May 30, 2017, 2:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
County Chaffee County, CO
The radar
The Pueblo radar (KPUX), 168 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2915 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WWUS85 KPUB 301930 SPSPUB Special Weather Statement National Weather Service Pueblo CO 130 PM MDT TUE MAY 30 2017 COZ060>063-302000- Central Chaffee County Below 9000 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 130 PM MDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE COUNTY UNTIL 200 PM MDT... At 129 PM MDT, Doppler radar was tracking a strong thunderstorm near Nathrop, or 44 miles east of Gunnison, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Highway 285 north of Poncha Springs and south of Nathrop. LAT...LON 3866 10622 3875 10609 3858 10594 3850 10605 TIME...MOT...LOC 1929Z 316DEG 9KT 3864 10612 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 30, 11:20 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 30, 11:20 AM MDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1120 AM MDT Tue May 30 2017 .SHORT TERM...(Today and tonight) Issued at 344 AM MDT Tue May 30 2017 Very little change in the upper pattern across Colorado today and tonight, with weak NW flow persisting. Surface air mass has moistened just slightly versus 24 hrs ago, thanks mainly to yesterday's scattered convection. Given the slightly better moisture, forecast CAPE on the plains will climb a little as well, with values in the 600-1000 J/KG range likely. So, similar to yesterday expect another round of afternoon convection to develop over the mountains 18z-20z, with storms pushing across lower elevations by late afternoon and into the evening. Suppose one or two cells could be near-severe, especially in the slightly more unstable air over the far southeast plains in Baca and eastern Las Animas counties, though 0-6km shear of less than 30 kts should limit storm strength. Max temps most locations will creep upward a few degf as mid level temps warm, with readings right around seasonal averages by late day. Tonight, convection gradually comes to an end through the evening, with only some lingering light showers on the plains after midnight. .LONG TERM...(Wednesday through Monday) Issued at 344 AM MDT Tue May 30 2017 There is slightly better agreement during the extended period with the overall pattern evolution. While there is better agreement, there has been little run to run consistency. Confidence is high that the weather pattern will remain active, however, confidence is low in the fine details of who will see showers and thunderstorms on any given day. Wednesday through Friday...slow moving high pressure will drift east through the end of the work week. Under the ridge, several upper disturbances will impact southern Colorado. Each will bring the potential for showers and thunderstorms. Expect daily shower and thunderstorm development over the mountains, with activity moving east out into the Plains during the late afternoon and evening hours. Instability will be modest, but shear will be weak which will likely keep thunderstorms from becoming severe. Threats will include small hail, gusty outflow winds and locally heavy rainfall. Given the lack of steering flow, if cells develop in and around burn scars, locally heavy rainfall could lead to flash flooding. This will need to be monitored. Saturday through Monday...the upper pattern will shift this weekend into early next week. The upper ridge will move east into the Central Plains, while a trough develops over the western states. Saturday appears to be a down day, with isolated to scattered showers and thunderstorms over the mountains. By Sunday and Monday, flow aloft will transition southwesterly. Embedded disturbances in the flow should help trigger afternoon thunderstorms across the mountains which will move east into the Plains. Models are trying to develop a dryline on Sunday and Monday afternoons over the Plains which may provide focus for strong to severe thunderstorms. Mozley && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1057 AM MDT Tue May 30 2017 Daytime heating will kick off thunderstorms over the mountains early this afternoon that will track east to southeast across the plains through the afternoon into the evening. Local MVFR, IFR and LIFR conditions can be expected with this activity. Otherwise, generally VFR. The KCOS, KPUB and KALS TAF sites could all see showers or storms in the vicinity today. Of the 3 terminals, the high resolution models suggest that KPUB may be the most likely to be impacted, followed closely by KCOS. KALS runs a more distant 3rd. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...LW
Hazardous weather outlook, May 30, 11:43 AM MDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1143 AM MDT Tue May 30 2017 COZ058>089-093>099-311745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1143 AM MDT Tue May 30 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will develop over the mountains early this afternoon, then track east to southeast across the plains from late afternoon through early evening. One or two storms could be strong, producing winds near 60 mph and hail near an inch in diameter. Otherwise, the primary risks from storms today will be lightning, winds near 50 mph and local small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered afternoon and evening thunderstorms are expected each day. Initial development will generally be over the Mountains before spreading east across the Plains. The primary threats through the period will be lightning, small hail, gusty winds and locally heavy rain. Better instability and shear will move across the region Sunday and Monday which may allow for a few strong to severe storms over the Plains. If one of the area burn scars get hit by a storm through the period, flash flooding could become a concern. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the eastern mountains, the I-25 corridor and the southeast plains. 50/50
In the hours before
Special weather statement, May 30, 1:30 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 130 PM MDT TUE MAY 30 2017 COZ060>063-302000- Central Chaffee County Below 9000 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 130 PM MDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE COUNTY UNTIL 200 PM MDT... At 129 PM MDT, Doppler radar was tracking a strong thunderstorm near Nathrop, or 44 miles east of Gunnison, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Highway 285 north of Poncha Springs and south of Nathrop. LAT...LON 3866 10622 3875 10609 3858 10594 3850 10605 TIME...MOT...LOC 1929Z 316DEG 9KT 3864 10612 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:25 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| May 29, 6:28 PM MDT | Special Weather Statement | PUB | Prowers | 47 min |
| May 29, 6:43 PM MDT | Special Weather Statement | PUB | Las Animas | 47 min |
| May 29, 7:32 PM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
| May 30, 3:08 PM MDT | Special Weather Statement | PUB | Fremont | 22 min |
| May 30, 3:19 PM MDT | Special Weather Statement | PUB | Huerfano | 56 min |
| May 30, 3:22 PM MDT | Special Weather Statement | PUB | Teller | 53 min |
| May 30, 4:02 PM MDT | Special Weather Statement | PUB | Huerfano | 28 min |
| May 30, 4:36 PM MDT | Special Weather Statement | PUB | El Paso | 84 min |
| May 30, 4:48 PM MDT | Special Weather Statement | PUB | Kiowa | 87 min |
| May 30, 5:01 PM MDT | Special Weather Statement | PUB | Pueblo | 89 min |
| May 30, 5:05 PM MDT | Special Weather Statement | PUB | Pueblo | 85 min |
| May 30, 5:22 PM MDT | Special Weather Statement | PUB | Huerfano | 83 min |
| May 30, 5:47 PM MDT | Special Weather Statement | PUB | Baca | 88 min |
| May 30, 5:54 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.